Will my acne come back after accutane?

Patient

Q: I took accutane for 3 months and now im on toriac I never had extremely bad cyctic acne. What are the chances my acne will come back?

Doctor

A:   Medications for acne reduce the oiliness of the skin, shrink the sebaceous glands thereby decreasing the sebum secretion and other problems that give rise to severe acne. However after completion of the treatment the sebaceous glands tend to grow back very very slowly and by the time, you may outgrow your tendency to acne with more stabilization of the hormonal and other factors that contribute to the formation of acne.  Avoiding fat-laden junk foods and maintaining skin hygiene is important. You may use a mild cleansing agent to wash down the entire face and regular shampooing of hair would decrease your chances of acne.


 

Related Q&A

Q: Hi,  I've been suffering acne for six years, and my doctor perscribed me ?ISOTRETINOIN capsules to treat it...

Q: Over a month ago, I was diagnosed with PCOS. My doctor put me on the pill (Yasmin). In the first month, I developed a...

Q: I am looking for a contraceptive pill that will assist with my acne problem but which has a relatively low amount of ...

Q: Make age 63 recently on minocycline for scalp acne . Commenced walking twice a day as the impact of this medicine cau...

Q: I have been taking isotroin 20 for 1 year so I get clear skin but then I stopped it and started taking isotroin 10 ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews